Alert archive / New Mexico / High Wind Watches in 2008
High Wind Watch 39, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Nov 3, 2008, 1:48 PM MST for Eddy County, New Mexico. It took effect at Nov 5, 2008, 2:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 3, 2008, 1:48 PM MST (20:48 UTC)
- In effect from
- Nov 5, 2008, 2:00 AM MST
- Expired
- Nov 4, 2008, 1:39 PM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 032048 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 248 PM CST MON NOV 3 2008 ...STRONG WINDS POSSIBLE IN THE GUADALUPE MOUNTAINS WEDNESDAY... .A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO THE CENTRAL ROCKIES ON WEDNESDAY. STRONG WESTERLY WINDS ON THE SOUTH SIDE OF THE LOW COULD BEGIN TO AFFECT THE GUADALUPE MOUNTAINS EARLY WEDNESDAY MORNING AND CONTINUE THROUGH EARLY WEDNESDAY EVENING. A COLD FRONT ASSOCIATED WITH THE UPPER LOW WILL MOVE THROUGH THE AREA WEDNESDAY NIGHT ALLOWING THE WINDS TO DIMINISH. NMZ027-TXZ258-041100- /O.NEW.KMAF.HW.A.0039.081105T0900Z-081106T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 148 PM MST MON NOV 3 2008 ...HIGH WIND WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING FOR THE GUADALUPE MOUNTAINS. STRONG WESTERLY WINDS OF 30 TO 45 MPH WITH A FEW GUSTS TO 65 MPH WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS ON WEDNESDAY. CONDITIONS WILL IMPROVE WEDNESDAY NIGHT AS A COLD FRONT MOVES THROUGH THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ HENNIG
2 follow-up statements
000 WWUS74 KMAF 040935 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 335 AM CST TUE NOV 4 2008 ...HIGH WIND POSSIBLE ACROSS THE GUADALUPE MOUNTAINS WEDNESDAY... .A STRONG UPPER TROUGH OVER THE WEST COAST THIS MORNING WILL MOVE ACROSS THE ROCKIES WEDNESDAY AND ONTO THE PLAINS. STRONG UPPER LEVEL WINDS ACCOMPANYING THIS TROUGH WILL WORK DOWN TO THE SURFACE DRIVING A PACIFIC FRONT THROUGH THE REGION WEDNESDAY. THESE WEST WINDS MAY EXCEED HIGH WIND CRITERIA AND WILL AFFECT THE GUADALUPE MOUNTAINS FROM EARLY WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. AS THE UPPER TROUGH MOVES EAST WEDNESDAY NIGHT... WIND SPEEDS WILL DIMINISH. NMZ027-TXZ258-042200- /O.CON.KMAF.HW.A.0039.081105T0900Z-081106T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 235 AM MST TUE NOV 4 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING. STRONG WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS BEGINNING EARLY WEDNESDAY AND CONTINUING INTO THE EVENING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS FOR FURTHER UPDATES. && $$
000 WWUS74 KMAF 042039 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 239 PM CST TUE NOV 4 2008 ...HIGH WINDS EXPECTED ACROSS THE GUADALUPE MOUNTAINS WEDNESDAY... .AN UPPER LEVEL TROUGH OVER THE WESTERN U.S. WILL MOVE ACROSS THE ROCKIES WEDNESDAY AND INTO THE PLAINS. STRONG WINDS ACCOMPANYING THIS TROUGH WILL MIX DOWN TO THE SURFACE DRIVING A PACIFIC FRONT THROUGH THE REGION WEDNESDAY. THESE WEST WINDS ARE EXPECTED TO EXCEED HIGH WIND CRITERIA AND AFFECT THE GUADALUPE MOUNTAINS FROM WEDNESDAY MORNING THROUGH EARLY WEDNESDAY EVENING. WIND SPEEDS WILL DIMINISH AS THE UPPER TROUGH MOVES EAST WEDNESDAY NIGHT. NMZ027-TXZ258-050500- /O.UPG.KMAF.HW.A.0039.081105T0900Z-081106T0300Z/ /O.NEW.KMAF.HW.W.0052.081105T1200Z-081106T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 139 PM MST TUE NOV 4 2008 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 8 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 8 PM MST WEDNESDAY FOR THE GUADALUPE MOUNTAINS. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS BEGINNING WEDNESDAY MORNING AND CONTINUING INTO THE EARLY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Nov 3, 1:34 PM MST, 14 minutes earlier.
Area forecast discussion, Nov 3, 1:34 PM MST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
234 PM CST MON NOV 3 2008
.DISCUSSION...
WARM CONDITIONS TO CONTINUE FOR A COUPLE OF MORE DAYS BEFORE A
COLD FRONT COOLS THINGS DOWN. A ROGUE THUNDERSTORM OVER THE DAVIS
MOUNTAINS HAS DEVELOPED BUT SHOULD DISSIPATE SHORTLY AFTER SUNSET
AND THUS WILL NOT BOTHER WITH POPS FOR SUCH AN ISOLATED AND SHORT
LIVED FEATURE. WINDS WILL BE GRADUALLY INCREASING AHEAD OF A
STRONG UPPER LEVEL LOW TO MOVE ACROSS THE ROCKIES TUESDAY NIGHT
AND WEDNESDAY. STRONG MIDLEVEL WINDS SHOULD MIX DOWN INTO THE
HIGHER ELEVATIONS OF THE GUADALUPE MOUNTAINS AND WILL THUS BE
ISSUING A HIGH WIND WATCH FOR MAINLY WEDNESDAY.
AN ASSOCIATED COLD FRONT WILL DIP INTO THE PANHANDLE ON WEDNESDAY
BUT WILL HOLD UP MOVING SOUTH UNTIL WEDNESDAY NIGHT WHEN IT SURGES
SOUTH THROUGH EASTERN NEW MEXICO AND THE PERMIAN BASIN. THE FRONT
WILL DIMINISH THE WINDS IN THE MOUNTAINS AND BRING COLDER AIR TO
THE ENTIRE FORECAST AREA. MEX GUIDANCE DOES NOT SEEM TOO BAD WITH
TEMPS NEAR AND JUST AFTER FROPA...BUT DO NOT LIKE HOW IT HANDLES
THE WEEKEND BEING VERY SLOW TO WARM UP TEMPS. AN UPPER RIDGE MOVES
ACROSS THE AREA SATURDAY WITH SOUTHWEST FLOW RETURNING BY THE END
OF THE WEEKEND WHICH SHOULD HELP TEMPS REBOUND INTO THE 70S. WENT
AROUND 5F DEGREES ABOVE GUIDANCE LATE IN THE FORECAST BUT THIS MAY
EVEN BE A BIT COOL WITH MODERATE DOWNSLOPING WINDS.
GFS AND ECMWF ARE BOTH SUGGESTING A STRONG UPPER LOW MAY BE MOVING
INTO NEW MEXICO EARLY NEXT WEEK WHICH COULD FINALLY BRING A DECENT
CHANCE FOR POPS ALONG WITH MORE COLD AIR. THIS IS JUST AFTER THE
TIME FRAME IN THIS FORECAST PACKAGE AND WILL BE INTERESTING TO
WATCH OVER THE NEXT SEVERAL DAYS.
HENNIG
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 55 80 57 82 / 0 0 0 10
CARLSBAD NM 50 83 50 77 / 0 0 0 0
DRYDEN TX 53 78 54 83 / 0 0 0 10
FORT STOCKTON TX 54 83 53 82 / 0 0 0 10
GUADALUPE PASS TX 56 75 49 70 / 0 0 0 0
HOBBS NM 50 81 50 76 / 0 0 0 0
MARFA TX 41 78 43 75 / 0 0 0 0
MIDLAND INTL AIRPORT TX 54 82 55 79 / 0 0 0 10
ODESSA TX 54 82 55 79 / 0 0 0 10
WINK TX 54 86 54 83 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF
EDDY COUNTY.
TX...HIGH WIND WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
10Hazardous weather outlook, Nov 3, 2:16 AM MST, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 316 AM CST MON NOV 3 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-040930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 316 AM CST MON NOV 3 2008 /216 AM MST MON NOV 3 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Watches in New Mexico, 2008High Wind Watches in Texas, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.